Texas, 2025Flash Flooding and Hail in Texas, October 24, 2025
October 24, 2025 · NWS MAF · 11 events in 8 counties and zones
The same upper-level trough that helped initiate thunderstorms on the 23rd allowed for additional thunderstorm development on the 24th as it continued to approach the region. Initially scattered to numerous thunderstorms developed in West Texas during the morning of the 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The same upper-level trough that helped initiate thunderstorms on the 23rd allowed for additional thunderstorm development on the 24th as it continued to approach the region. Initially scattered to numerous thunderstorms developed in West Texas during the morning of the 24th. By the early afternoon, reports of large hail and severe winds were received as these storms marched across the Permian Basin and Trans-Pecos. By the evening of the 24th, these thunderstorms had merged into a line (with continued reports of severe winds, as well as some flash flooding) and eventually exited our forecast area after dark.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Oct 24, 11:32 AM CST, 44 minutes earlier. Its key messages:
- Updated at 1220 PM CDT Fri Oct 24 2025
- Medium-to-high (40-80%) chance of showers and thunderstorms today. A few storms may become severe, with large hail, damaging winds, and locally heavy downpours being the main concerns.
- Much drier conditions expected after today and through the extended.
- After a warm-up Sunday and Monday, a cold front brings near-to- below normal temperatures by the middle of next week.
Area forecast discussion, Oct 24, 11:32 AM CST, 44 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1232 PM CDT Fri Oct 24 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1220 PM CDT Fri Oct 24 2025
- Medium-to-high (40-80%) chance of showers and thunderstorms
today. A few storms may become severe, with large hail, damaging
winds, and locally heavy downpours being the main concerns.
- Much drier conditions expected after today and through the
extended.
- After a warm-up Sunday and Monday, a cold front brings near-to-
below normal temperatures by the middle of next week.
&&
.SHORT TERM...
(Today through Saturday afternoon)
Issued at 202 AM CDT Fri Oct 24 2025
Radar reflectivity shows scattered showers continuing across the
Trans Pecos, Permian Basin, and Stockton Plateau regions early this
morning along a surface trough. An upper-level low is expected to
become centered over northern New Mexico/southern Colorado late this
morning and afternoon, putting our area under the left-exit region
of the upper-level jet. This will provide large-scale forcing for
ascent, favoring additional development of widespread showers and
thunderstorms by early afternoon. A Pacific cold front is expected
to move into the region from New Mexico, adding to the forcing for
ascent. Some storms may become strong to severe Friday afternoon as
ample lift, instability, deep-layer shear and moisture are expected
to be present with this system. The main hazards with the strongest
storms will be large hail, damaging winds, locally heavy rainfall,
and frequent lightning. However, an isolated tornado or two cannot
be ruled out. Localized flash flooding will be possible with any
locations that receive heavy downpours. The best chances (40-80%) of
showers and storms looks to be in the Trans Pecos/Stockton Plateau,
Permian Basin, and the Lower Trans-Pecos regions. CAMs show the bulk
of the activity moving to the east before midnight Saturday. Friday
night lows are expected to dip into the upper 40s to mid 50s behind
the aforementioned Pacific front.
The upper-level low that has brought our area showers and
thunderstorms moves overhead Saturday. This will allow for skies to
clear, leaving our area dry with relatively light northwesterly
winds. Afternoon highs in the post-frontal airmass are forecast to
be slightly below normal, with temperatures in the low to mid 70s
for most.
Greening
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 202 AM CDT Fri Oct 24 2025
By Sunday and Monday, zonal to northwesterly flow aloft sets up over
the region. Ridging to the south and westerly downsloping winds at
the surface will contribute to rising temperatures yet again. Highs
are currently forecast to top out in the 80s for most, with low 90s
along the Rio Grande and 70s in the higher terrain. However, this
warm-up looks short-lived. Ensemble guidance continues to indicate a
cold front will move across the area, bringing much cooler
temperatures by the middle part of next week. Models are still a bit
inconsistent as to just how cool temperatures will get, as well as
when the front will move through (the GEFS ensemble shows a large
spread on Tuesday's temperatures, while the ENS tends to be cooler
in general for that day). In any case, by the middle part of next
week near-to-below normal temperatures are expected across West
Texas and Southeast New Mexico, and it looks like seasonable
temperatures continue through the rest of the extended. As far as
rain goes, the extended continues to look pretty dry.
Sprang
&&
.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Fri Oct 24 2025
Thunderstorms are currently ongoing across much of the region and
will continue this afternoon and evening. Some of these storms have
been strong to severe producing large hail and damaging winds and
this will remain through the afternoon and evening hours. This
will temporarily bring CIGs and VIS to MVFR and IFR conditions,
along with producing VRB winds with gusts up to 30-40 kts. Gusty
(up to 25 kts) southerly to southwesterly winds are also expected
to prevail into the early evening hours at most terminals.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 77 55 74 51 / 70 30 10 0
Carlsbad 82 51 77 50 / 20 0 0 0
Dryden 85 58 86 55 / 50 30 0 0
Fort Stockton 84 55 78 54 / 60 10 0 0
Guadalupe Pass 71 49 68 51 / 10 0 0 0
Hobbs 78 49 74 48 / 30 10 0 0
Marfa 78 44 73 41 / 40 10 0 0
Midland Intl Airport 77 55 75 52 / 80 10 10 0
Odessa 77 54 75 52 / 80 10 0 0
Wink 79 51 77 47 / 60 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
SHORT TERM...55
LONG TERM....13
AVIATION...11
In the hours before
Special weather statement, Oct 24, 8:51 AM CST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
951 AM CDT Fri Oct 24 2025
TXZ272-273-278-241530-
Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX-
Davis Mountains Foothills TX-
951 AM CDT Fri Oct 24 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CULBERSON COUNTY
THROUGH 1030 AM CDT...
At 950 AM CDT, Doppler radar was tracking a strong thunderstorm near
Van Horn, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Van Horn and Culberson County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3105 10482 3115 10486 3130 10438 3109 10422
TIME...MOT...LOC 1450Z 260DEG 39KT 3110 10477
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
11Special weather statement, Oct 24, 9:42 AM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1042 AM CDT Fri Oct 24 2025
TXZ059-274-241615-
Loving TX-Reeves County Plains TX-
1042 AM CDT Fri Oct 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL REEVES AND CENTRAL
LOVING COUNTIES THROUGH 1115 AM CDT...
At 1042 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Orla, or 10 miles west of Mentone, moving
northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central
Reeves and central Loving Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3185 10375 3190 10373 3196 10371 3190 10357
3168 10374 3171 10382
TIME...MOT...LOC 1542Z 210DEG 26KT 3176 10377
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
95Special weather statement, Oct 24, 11:43 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1243 PM CDT Fri Oct 24 2025
TXZ075-241830-
Pecos TX-
1243 PM CDT Fri Oct 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PECOS COUNTY
THROUGH 130 PM CDT...
At 1242 PM CDT, Doppler radar was tracking a strong thunderstorm 20
miles east of Fort Stockton, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bakersfield.
This includes Interstate 10 between mile markers 277 and 310.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Texas.
&&
LAT...LON 3089 10193 3066 10259 3081 10269 3108 10236
3103 10229 3104 10225 3103 10221 3100 10219
3101 10218 3100 10214 3100 10210
TIME...MOT...LOC 1742Z 240DEG 31KT 3078 10256
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
95Event by event
4 thunderstorm wind, 4 hail, 3 flash flood. Local standard time, as filed.
Thunderstorm Wind, Ector
- When
- October 24, 12:16 PM CST to 12:21 PM CST
- Where
- Ector County, 1.17 mi W of Odessa Ector Co Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.920, -102.400
The ASOS station KODO Odessa measured a 66mph wind gust. The total time of occurrence is partially estimated.
Thunderstorm Wind, Midland
- When
- October 24, 12:29 PM CST to 12:30 PM CST
- Where
- Midland County, 1.38 mi N of (Maf) Midland Intl
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.950, -102.200
The ASOS station KMAF Midland International Air and Space Port recorded a wind gust of 58 mph. The total time of occurrence is partially estimated.
Thunderstorm Wind, Glasscock
- When
- October 24, 12:50 PM CST to 12:51 PM CST
- Where
- Glasscock County, 5.92 mi W of St Lawrence
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.660, -101.600
The West Texas Mesonet station 55 5SW St. Lawrence measured a 60 mph wind gust.
Thunderstorm Wind, Howard
- When
- October 24, 1:00 PM CST to 1:15 PM CST
- Where
- Howard County, 0.69 mi S of Settlers Addition
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 32.220, -101.520
The AWOS Station KBPG Big Spring measured a 59mph wind gust. The time of occurrence is partially estimated from radar.
Hail, Pecos
- When
- October 24, 2:00 PM CST to 2:08 PM CST
- Where
- Pecos County, 1.91 mi WNW of Ft Stockton
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.890, -102.900
Pecos County Emergency Management reported quarter-sized hail in Fort Stockton. The total time of occurrence is partially estimated from radar.
Hail, Pecos
- When
- October 24, 2:02 PM CST to 2:08 PM CST
- Where
- Pecos County, 1.66 mi NW of Ft Stockton
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.896, -102.891
Pecos County Emergency Management reports golf ball-size hail in Fort Stockton near Everts Street and Railroad Ave, as well as near State Highway 18 and 45 Lane. The total time of occurrence is partially estimated from radar.
Flash Flood, Upton
- When
- October 24, 2:40 PM CST to 5:30 PM CST
- Where
- Upton County, 0.91 mi NE of Mc Camey to 0.55 mi ENE of Mc Camey
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.140, -102.220
Upton County Sheriff's Office reported ongoing flash flooding near a few intersections in McCamey. The total time of occurrence is partially estimated from radar. No damage was reported.
Flash Flood, Upton
- When
- October 24, 2:45 PM CST to 5:45 PM CST
- Where
- Upton County, 2.56 mi N of Rankin Arpt to 2.52 mi N of Rankin Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.267, -101.946
Upton County Sheriff's Office reported flash flooding along portions of State Highway 349 north of Rankin. The total time of occurrence is partially estimated from radar. No damage was reported.
Hail, Reagan
- When
- October 24, 3:24 PM CST to 3:32 PM CST
- Where
- Reagan County, 0.59 mi E of Big Lake
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.200, -101.460
Reagan County Sheriff's Office reported half dollar-size hail in Big Lake. The total time of occurrence is partially estimated from radar.
Flash Flood, Reagan
- When
- October 24, 3:30 PM CST to 6:45 PM CST
- Where
- Reagan County, 0.82 mi SSE of Big Lake to 1.32 mi E of Big Lake
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.189, -101.466
Reagan County Sheriff's Office reported flash flooding along a few streets in the community of Big Lake. The total time of occurrence is partially estimated from radar. No damage was reported.
Hail, Presidio
- When
- October 24, 3:34 PM CST to 3:42 PM CST
- Where
- Presidio County, 1.68 mi WNW of Presidio
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.562, -104.394
Presidio County Sheriff's Office relayed a report of quarter-size hail at the Port of Entry in Presidio. The total time of occurrence is partially estimated from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, October 24 to 25, 2025$340,000 · 1 in hail · 33 events
- Tornadoes and Hail in Texas, October 24 to 25, 2025$85,000 · EF1 · 14 events
- Flooding and Hail in Texas, October 24, 2025$30,000 · 1 in hail · 6 events
- Frost and Freeze in Indiana, October 24, 202510 events
- Wildfire in Arizona, October 24 to 31, 20251 injured · 1 event
- Strong Wind in Texas, October 24, 20254 events
- Frost and Freeze in Kentucky, October 24, 20252 events
- Frost and Freeze in Illinois, October 24, 20251 event
- Frost and Freeze in Indiana, October 24, 20251 event
- Avalanche in Colorado, October 24, 20251 event
- Damaging Wind in Texas, October 24, 202551 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1294178, 1294202, 1294204, 1294203, 1294171, 1294199, 1294172, 1294175, 1294200, 1294177, 1294201.